MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 31GA 8MM; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD SYRINGE 0.5ML 31GA 8MM; PISTON SYRINGE
Model Number 928857
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: unable to perform complaint lot history check for needle hub separates due to unknown lot number.A review of risk management 150rmn-0001-16 revision 13 indicates that the potential risk of this specific reported incident (syringe, needle hub seprates) was captured and addressed.Complaints received for this device and reported condition will continue to be tracked and trended.If samples are received in the future the complaint will be reopened for further investigation.Unable to perform a dhr review for needle hub separates due to unknown lot number.As no samples and/or photo(s) were received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure as no samples or photos were returned.Root cause description: root cause cannot be determined at this time as the issue is unconfirmed as no samples or photos were returned.Rationale: based on the investigation, no additional investigation and no capa is required at this time.
 
Event or Problem Description
It was reported that the hub separated from device with a bd syringe 0.5ml 31ga 8mm.This occurred on 3 separate occasions during use, however, the date/time information is unknown.The following information was provided by the initial reporter: it was reported that needle hub separated with shield.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d.10.Device available for eval? yes.D.10 returned to manufacturer on: (b)(6) 2020.H.2 device return to manuf.?: yes.H.2 device eval by manufacturer?: yes.H.6 information updated based on samples received: h.6.Method codes: 10.H.6.Result codes: 170.H.6.Conclusion codes: 23.H.6.Investigation summary: unable to perform complaint lot history check for needle hub separates due to unknown lot number.A review of risk management 150rmn-0001-16 revision 13 indicates that the potential risk of this specific reported incident (syringe, needle hub separates) was captured and addressed customer returned (3) loose 1/2cc syringes.Customer states that the needle hub separated with the shield.All returned syringes were examined and all were returned with the hub-needle/shield assembly separated from the barrel.Samples will be forwarded to manufacturing (holdrege) on (b)(6) 2020 for further review.Unable to perform dhr check for needle hub separates due to unknown lot number.Based on the samples and/or photo(s) received the investigation concluded: confirmed: bd was able to duplicate or confirm the customer¿s indicated failure.Root cause description: holdrege received photo complaint, batch #928857, unknown lot number.A visual evaluation of photo found (3) syringes with no needle assemblies attached.There did not appear to be any damage to the tip of the barrel, or anywhere on the syringe.There did not appear to be any core pin damage.Process summary: automatic syringe assembly machine, which feeds 0.3ml, syringe components (barrel, stopper, plunger, needle assembly & cap) and assembles these components.This machine consists of a barrel cleaning dial, lubrication dial, plunger/stopper assembly dial, syringe assembly dial, and various inspections and transfer dials.Dhr, l2l dispatches, logbook entries could not be looked at as no lot number was given.Root cause for this defect cannot be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.Rationale: capa# 1630423 has been opened to address this issue.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD SYRINGE 0.5ML 31GA 8MM
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key10457012
Report Number1920898-2020-01118
Device Sequence Number2567634
Product Code FMF
UDI-Device Identifier00311917025360
UDI-Public00311917025360
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number928857
Device Catalogue Number928857
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2020
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer08/11/2020
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;